Open Access
Translator Disclaimer
December, 2019 Enumerations of Permutations by Circular Descent Sets
Hungyung Chang, Jun Ma, Jean Yeh
Taiwanese J. Math. 23(6): 1303-1315 (December, 2019). DOI: 10.11650/tjm/190105

Abstract

The circular descent of a permutation $\sigma$ is a set $\{ \sigma(i) \mid \sigma(i) \gt \sigma(i+1) \}$. In this paper, we focus on the enumerations of permutations by the circular descent set. Let $\operatorname{cdes}_n(S)$ be the number of permutations of length $n$ which have the circular descent set $S$. We derive the explicit formula for $\operatorname{cdes}_n(S)$. We describe a class of generating binary trees $T_k$ with weights. We find that the number of permutations in the set $\operatorname{CDES}_n(S)$ corresponds to the weights of $T_k$. As a application of the main results in this paper, we also give the enumeration of permutation tableaux according to their shape.

Citation

Download Citation

Hungyung Chang. Jun Ma. Jean Yeh. "Enumerations of Permutations by Circular Descent Sets." Taiwanese J. Math. 23 (6) 1303 - 1315, December, 2019. https://doi.org/10.11650/tjm/190105

Information

Received: 19 November 2018; Revised: 10 January 2019; Accepted: 15 January 2019; Published: December, 2019
First available in Project Euclid: 28 January 2019

zbMATH: 07142974
MathSciNet: MR4033546
Digital Object Identifier: 10.11650/tjm/190105

Subjects:
Primary: 05A15

Keywords: circular descent , generating tree , permutation , permutation tableaux

Rights: Copyright © 2019 The Mathematical Society of the Republic of China

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.23 • No. 6 • December, 2019
Back to Top